MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, when the patch was removed, the patient could only see a white background much like an illuminated computer screen or etched glass and floaters in the eye.The patient later followed up with his doctor and he attributed it to his rk (radial keratotomy) surgery performed.Over time, the whiteness faded, but the patient can¿t focus anything at distance.Doctor arranged for a magnetic resonance imaging (mri) but nothing conclusive was found.The patient was referred to a retinologist, at his visit told him that the surgeon thought the lens was wrong for there wasn't enough contrast and there was damage to the lining of the cornea.The surgeon now recommended removing the company¿s lens and implanting an unspecified monofocal lens and depending on the outcome a partial cornea replacement.All have concluded there was no macular degeneration and glaucoma.Eye pressures normal.Additionally, the patient reported having astigmatism.The surgeon noted that the cells on the inside of the cornea are only 75% and it may need a partial cornea transplant.Hence the lens was explanted and replaced with another non-company lens in a secondary procedure.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23496449
Report Number9612169-2025-02233
Device Sequence Number9048788
Product Code MJP
UDI-Device Identifier00380652456364
UDI-Public(01)00380652456364(17)260118(11)220120(10)25333478
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberCCWET6
Device Lot Number25333478
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/07/2025
Date Device Manufactured01/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale